MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23128
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma 510k k210476.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor complained that the deployment was unusual and that the stent was diverted away from the path of the wire guide."as per cc form": everything went smoothly until it was time to deploy the stent at which point the stent did not release in a straight line.The operator reported that it was going off at an angle.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence at what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal during deployment.What endoscope type and channel size was used? olympus duodenoscope 4.2mm what was the position of the elevator? open.Details of the wire guide used (diameter, type, make)? boston jagwire.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.Please advise the anatomical location of the intended target site.Common bile duct.How long was the stent in the patient by the time this complaint occurred? one minute.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.If yes, how often was this completed? did the patient require any additional procedures as a result of this event? n/a, yes, no procedure completed with a second stent.What intervention (if any) was required? see above.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? none on initial inspection.If yes, please specify what was observed and where on the device it was observed.Stricture information: what was the length and diameter of the stricture? 4cm.Where was the stricture located in the body? common bile duct.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? no.Was resistance felt during insertion into patient? no.If yes, at what point? questions related to during stent placement: did the product fail during stent deployment or recapture? n/a, deployment, recapture, other deployment.If other, please specify was the directional button pressed during use? yes to recapture.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.Questions related to during introducer withdrawal: are images of the device or procedure available? n/a, yes, no.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no.If yes, what was used? did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no.Was the safety wire fully removed before removing the delivery system? n/a, yes, no.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no.Questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) what instrument was used for stent repositioning / removal? forceps, snare, other.If other, please specify.Was resistance encountered during advancement and/or deployment? n/a, yes, no.If yes, please when this was felt? advancement or deployment.How did the physician deal with this resistance? was the lasso (suture) loop used during repositioning.
 
Event or Problem Description
Cancellation report being submitted due to the lab findings no longer deeming this reportable.
 
Additional Manufacturer Narrative
(b)(4).Cancellation report being submitted, laboratory findings deems this case non reportable.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17161717
Report Number3001845648-2023-00478
Device Sequence Number5577835
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)241123(10)C2003632
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2024
Device Model NumberG23128
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2003632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/22/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown